Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 151, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 26, 2001, 5:24 PM EDT for Clay County, Putnam County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2001, 5:24 PM EDT (21:24 UTC)
- Expired
- Jun 26, 2001, 6:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Clay County, FL, Putnam County, FL
The radar
The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
666 WUUS52 KJAX 262125 SVRJAX FLC019-107-262200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 524 PM EDT TUE JUN 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CLAY COUNTY IN NORTHEAST FLORIDA NORTHERN PUTNAM COUNTY IN NORTHEAST FLORIDA * UNTIL 600 PM EDT * AT 524 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 10 MILES SOUTHEAST OF PENNEY FARMS...OR ABOUT 15 MILES NORTH OF PALATKA...MOVING NORTH AT 15 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. $$ LAT...LON 2983 8189 2970 8174 3004 8175 3014 8195 ZIBURA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:40 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 26, 2:40 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 240 PM EDT TUE JUN 26 2001 SYNOPTIC DISCUSSION...DRY AIRMASS CURRENTLY IN PLACE OVER NORTHERN PORTION OF FORECAST AREA COURTESY OF SUBSIDENCE REGION BETWEEN SHORT WAVE TROUGHS ROTATING AROUND CUT OFF LOW IN TENNESSEE VALLEY. THIS WILL BE SHORT LIVED AS RIDGE BUILDS BACK INTO THE AREA AND ALLOWS DEEP TROPICAL MOISTURE BEHIND AXIS OF TROPICAL WAVE TO OUR SOUTH TO OVERSPREAD THE REGION STARTING TONIGHT. COMBINED WITH SURFACE FLOW BACKING TO SOUTHEAST... CONDITIONS WILL BECOME RIPE FOR A SHOWER OR THUNDERSTORM TO OCCUR ALMOST ANYTIME IN OUR COASTAL COUNTIES WHILE THE BULK OF THE INLAND ACTIVITY SHOULD BE OF THE AFTERNOON AND EVENING VARIETY. BASED ON THIS INCREASE IN MOISTURE... WILL CONTINUE POPS IN THE GOOD CHANCE TO LIKELY CATEGORIES ON WEDNESDAY...AND CONTINUING ON THURSDAY. ONLY MINOR CHANGES IN TEMPS TO ACCOUNT FOR SOME EXTRA CLOUD COVER ESPECIALLY IN COASTAL ZONES. MARINE...NO HIGHLIGHTS. PREDOMINANT SOUTHEAST FLOW AS RIDGE BUILDS OVER AREA. EXTENDED...NO BIG CHANGES IN STORE WITH PREDOMINANT EAST TO SOUTHEAST FLOW. TYPICAL SUMMERTIME REGIME TO CONTINUE WITH SCATTERED MOSTLY AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE EACH DAY. MRF HINTS AT SOME DRIER AIR ADVECTING IN FROM THE NORTHEAST BY MONDAY WHICH SEEMS SOMEWHAT PROBLEMATIC FOR MID SUMMER. THIS DRYING IS NOT NEARLY AS PRONOUNCED ON THE 120 HOUR AVN FROM THE 12Z RUN AND WILL BE DISCOUNTED FOR THIS FORECAST CYCLE. PRELIM AMG 68/88/71/87 2535 SSI 73/84/74/84 3645 JAX 69/87/71/87 3645 GNV 67/89/69/90 2636 01 .JAX... FL...NONE. GA...NONE. LETRO
In the hours before
Special weather statement, Jun 26, 12:00 PM EDT, 5 hours 24 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-262200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT TUE JUN 26 2001 SCATTERED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEASTERN GEORGIA AND NORTHEASTERN FLORIDA THIS AFTERNOON AND EVENING. THE GREATEST COVERAGE IS EXPECTED TO BE ACROSS NORTHEASTERN FLORIDA...WITH ONLY WIDELY SCATTERED THUNDERSTORMS EXPECTED ACROSS SOUTHEASTERN GEORGIA. STORMS WILL PRODUCE DEADLY CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. STRONGEST STORMS WILL BE CAPABLE OF SMALL HAIL AND WIND GUSTS TO 40 MPH. EAST TO SOUTHEAST WINDS OF 5 TO 10 MPH WILL BRING A SLIGHT CHANCE OF RIP CURRENTS TODAY AT AREA BEACHES. RIP CURRENTS ARE MORE LIKELY IN THE FLORIDA WATERS DURING THE AFTERNOON. STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SCOTT
Special weather statement, Jun 26, 12:45 PM EDT, 4 hours 39 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-262200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1245 PM EDT TUE JUN 26 2001 SCATTERED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEASTERN GEORGIA AND NORTHEASTERN FLORIDA THIS AFTERNOON AND EVENING. THE GREATEST COVERAGE IS EXPECTED TO BE ACROSS NORTHEASTERN FLORIDA...WITH ONLY WIDELY SCATTERED THUNDERSTORMS EXPECTED ACROSS SOUTHEASTERN GEORGIA. STORMS WILL PRODUCE DEADLY CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. STRONGEST STORMS WILL BE CAPABLE OF SMALL HAIL AND WIND GUSTS TO 40 MPH. EAST TO SOUTHEAST WINDS OF 5 TO 10 MPH WILL BRING A SLIGHT CHANCE OF RIP CURRENTS TODAY AT AREA BEACHES. RIP CURRENTS ARE MORE LIKELY IN THE FLORIDA WATERS DURING THE AFTERNOON. STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATION=AL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SCOTT
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:09 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 36 min |
| Jun 26, 6:43 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 47 min |
| Jun 26, 6:52 PM EDT | Severe Thunderstorm Warning | JAX | Baker | 38 min |
| Jun 26, 7:12 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 48 min |
| Jun 26, 7:16 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 44 min |
| Jun 26, 7:46 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.